Asymptotic Efficiency of Semiparametric Two-step GMM
Xiaohong Chen (),
Jinyong Hahn and
Zhipeng Liao
No 1880, Cowles Foundation Discussion Papers from Cowles Foundation for Research in Economics, Yale University
Abstract:
In this note, we characterize the semiparametric efficiency bound for a class of semiparametric models in which the unknown nuisance functions are identified via nonparametric conditional moment restrictions with possibly non-nested or over-lapping conditioning sets, and the finite dimensional parameters are potentially over-identified via unconditional moment restrictions involving the nuisance functions. We discover a surprising result that semiparametric two-step optimally weighted GMM estimators achieve the efficiency bound, where the nuisance functions could be estimated via any consistent nonparametric procedures in the first step. Regardless of whether the efficiency bound has a closed form expression or not, we provide easy-to-compute sieve based optimal weight matrices that lead to asymptotically efficient two-step GMM estimators.
Keywords: Overlapping Information Sets; Semiparametric Efficiency; Two-Step GMM (search for similar items in EconPapers)
JEL-codes: C14 C31 C32 (search for similar items in EconPapers)
Pages: 24 pages
Date: 2012-10
New Economics Papers: this item is included in nep-ecm
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (6)
Published in Review of Economic Studies (July 2014), 81(3): 919-943
Downloads: (external link)
https://cowles.yale.edu/sites/default/files/files/pub/d18/d1880.pdf (application/pdf)
Our link check indicates that this URL is bad, the error code is: 404 Not Found
Related works:
Journal Article: Asymptotic Efficiency of Semiparametric Two-step GMM (2014) 
Working Paper: Asymptotic efficiency of semiparametric two-step GMM (2014) 
Working Paper: Asymptotic efficiency of semiparametric two-step GMM (2014) 
Working Paper: Asymptotic efficiency of semiparametric two-step GMM (2012) 
Working Paper: Asymptotic efficiency of semiparametric two-step GMM (2012) 
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:cwl:cwldpp:1880
Ordering information: This working paper can be ordered from
Cowles Foundation, Yale University, Box 208281, New Haven, CT 06520-8281 USA
The price is None.
Access Statistics for this paper
More papers in Cowles Foundation Discussion Papers from Cowles Foundation for Research in Economics, Yale University Yale University, Box 208281, New Haven, CT 06520-8281 USA. Contact information at EDIRC.
Bibliographic data for series maintained by Brittany Ladd ().